MAUDE Adverse Event Report: ABBOTT CPS DIRECT UNIVERSAL SLITTABLE OUTER CATHETER; CATHETER, PERCUTANEOUS

ABBOTT CPS DIRECT UNIVERSAL SLITTABLE OUTER CATHETER; CATHETER, PERCUTANEOUS
Model Number DS2C023
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Perforation of Vessels (2135)
Date of Event 05/03/2022
Type of Reportable Event Death
Event or Problem Description
Related manufacturer report number: 2017865-2022-10396, 2017865-2022-10397.During a device upgrade procedure, the tendril lead was attempted to be implanted using the hispro catheter.An acceptable implant position could not be found, so a new approach was attempted with a cps direct universal catheter.Lead placement was again unsuccessful, so the hispro catheter was again attempted.At this time, a drop in blood pressure occurred which was successfully resolved with medication.Lead placement was again attempted before the physician elected to abort the implant procedure and remove the hispro catheter.The patient's blood pressure again dropped, however, medication was unsuccessful.Cardiopulmonary resuscitation (cpr) was initiated and maintained for 15 minutes.Chest drainage was performed which revealed bleeding and a hemothorax.Cpr was stopped and the patient was pronounced deceased.The physician suspected a perforation of the superior vena cava occurred early in the procedure when accessing the subclavian vein system.The physician did not allege a malfunction on any abbott product, nor did they allege any abbott product directly caused or contributed to the patient's passing.
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed and all required manufacturing processes and inspections steps were confirmed to be completed per the requirements.The device met specifications prior to leaving abbott manufacturing facilities.

Brand Name
CPS DIRECT UNIVERSAL SLITTABLE OUTER CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key14434597
Report Number2017865-2022-10398
Device Sequence Number17431199
Product Code DQY
UDI-Device Identifier05415067004222
UDI-Public05415067004222
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberDS2C023
Device Catalogue NumberDS2C023
Device Lot Number7906526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown